Jump to content

yesican

Advanced Member
  • Content Count

    324
  • Joined

  • Last visited

About yesican

  • Rank
    Advanced Member
  • Birthday 06/20/1970

Profile Information

  • Gender
    Female
  • Location
    Canada

Recent Profile Visitors

1,962 profile views
  1. ugh! what a combo!! I am 43 years old, was just diagnosed with bipolar 2 in March..with the help of medication and dbt techniques I have learned how to manage my illness for the most part. The tricky time of the month for me is about a week before my period is due. I can function, but life is definitely not easy during that time. I get tired, irritable, want to eat everything in sight and am noise and light sensitive. The last few months my cycle has been very irregular, some months it is 23 days, other months it is 35 days :( My pms is getting worse and I am thinking I am going to have to go on birth control to regulate my cycles. I really wish I didn't have to add another medication into the mix! Has anyone else had worsening of their bipolar symptoms during perimenopause?
  2. sorry I didn't reply sooner. I am on a cocktail of meds that include the following: Wellbutrin XR 150mg (possibly weaning off as my doctor believes that this med kindled my bipolar), Lithium 300mg, Clonazepam 1mg (to offset the akathasia from Latuda, Latuda 40mg, and zopiclone 15mg for sleep. Yes, many meds to control the different symptoms that affect me..at first it bothered me that I was on so many, but now I try to look at it like a recipe. This is the recipe of medications that are keeping me stable and envolved in life right now. My depression is not crippling me and I am able to enjoy the things in life that are meaningful to me. tiab, Latuda is a second generation antipsychotic that is being used with great success for bipolar. My psychiatrist is one of the top p-docs in our large city and he really is amazing in his knowledge and care. Latuda is his go-to med these days as it has shown such good results. It doesn't cause weight gain or sedation, a few of the biggest side effects of other antipsychotics. Carolyn, I can't say I never feel angry or agitated- but it doesn't get out of control and I am able to recognise it. I have also been practicing many dbt skills, which focus on mindfulness and acceptance. I feel like the combination of meds and dbt has given me a better grasp on managing my illness. oh, I also wanted to mention that I've heard that low dose lithium is also beneficial for anger and agitation..I have read many reviews about it.
  3. hi, just reading your post and I'm wondering if your doctor has told you about a medication called Latuda? I was diagnosed with bipolar 2 in March and one of my worst symptoms (other than depression) was agitation and anger outbursts. I have been on Latuda since my diagnosis and I can finally say that I feel relatively stable.
  4. yesican

    Latuda?

    Latuda has been a great med for me! I started taking it in March and though there have been some side effects to deal with, for me the pros outweigh the cons. Latuda is a very clean med. It doesn't cause the sedation and weight gain that many other mood stabilizers cause. My psychiatrist has treated many patients successfully with this med.
  5. I am on 12.5 mg of seroquel for sleep..it is the lowest dose and has very few side effects at this dose.
  6. it is such a shame that there is such a huge stigma attached to BPD..I hope you are doing a bit better and have gotten the confidential help you need. There is no reason anyone in your school or work environment need to know about your health issues. Its not that you will be hiding it, its just none of anyone else's business.
  7. my advise would be to go back to what you were doing when you were happy! Life is too short to be unhappy at work and working shift work can definately trigger depression! Your health, relationship and happiness are all more important than money. Just my 2 cents :)
  8. I have told people that it feels like swimming in mud, that every small thing takes an enormous amount of energy.
  9. I understand how painful and frustrating it is not knowing what you are dealing with..can you try to journal during the times that you are really low or frustrated? That way when you see your doctor you have some reference as to how bad it was. Bipolar can be a very hard thing for doctors to diagnose, they are trained to only recognise extreme behavior and many people don't fall into that category. There is a whole spectrum of bipolar disorders..the key is getting the proper diagnosis and the proper treatment. Sending you a big hug and feel free to chat anytime!
  10. I just came off this med- it did help some with anxiety, but I gained weight on a low dose (500mg)..I have been off it for 5 days and the scale has already started moving downward.
  11. this post put tears in my eyes..you have such a kind and caring heart and you are so encouraging to many of us here at DF- we are blessed to have you!
  12. I don't have alot of insight or advise to give you, but wanted you to know that I found your post to be very informative and interesting. I have suspected for a long time that I have adrenal fatigue/ burnout- but doctors don't test for it or even really take it seriously..which is very unfortunate. I love that you are taking yoga and feeling better for it!! Good for you :) I'm wondering if you have heard of DBT...its a specific form of therapy that uses alot of eastern beliefs like mindfulness and acceptance. I've been learning alot about it and since implementing a few of the techniques and skills, I have felt alot better. I'm sorry about the awful med withdrawal :( I hope that over time you will feel better. All the best to you!
  13. hey there, I'm sorry you are going through such a hard time right now :( It is awful to suffer mood swings and depression and equally awful when medication either doesn't help or makes you feel worse. Have you seen a psychiatrist? I am not here to diagnose you, your symptoms do sound like some syptoms of depression, but also possibly of another mood disorder- that is likely why your doctor prescribed you Mirtazapine. I can very much understand how you feel..it has taken me time to find the right med combo and it can be exhausting and frustrating. Please continue to work with your doctor/s to find a treatment that is suitable and right for you. I also recommend therapy, its helpful to talk to someone to discuss how you feel..please continue to talk to us here at DF- there are so many wonderful members who have so much insight. It has really helped me.
  14. that is wonderful that you were able to express yourself!!! I believe that acknowledging your illness and not being ashamed of it is a HUGE part of your recovery! WAY TO GO!!!
×
×
  • Create New...